Alert archive / Kentucky / Flash Flood Warnings in 2015
Flash Flood Warning 7, NWS Jackson, KY
NWS Jackson, KY issued this flash flood warning at Apr 3, 2015, 4:39 PM EDT for 5 counties in Kentucky. It was in force for 7 hr. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 3, 2015, 4:39 PM EDT (20:39 UTC)
- Expired
- Apr 3, 2015, 11:40 PM EDT
- In force
- 7 hr
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bath County, KY, Elliott County, KY, Fleming County, KY, Montgomery County, KY, Rowan County, KY
The radar
The Jackson,KY radar (KJKL), 82 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 3, 5:30 PM EDT | FLASH FLOOD | 1 Sw Salt Lick, KY | MCGULLEY BRANCH ROAD IMPASSABLE DUE TO FLASH FLOODING. WATER RISING RAPIDLY ON HWY 211. REPORT VIA TWITTER. |
| Apr 3, 5:58 PM EDT | FLASH FLOOD | Owingsville, KY | MULTIPLE ROADS FLOODED AND IMPASSABLE IN OWINGSVILLE AND THROUGHOUT THE COUNTY. |
| Apr 3, 6:01 PM EDT | FLASH FLOOD | Mount Sterling, KY | MULTIPLE CITY ROADS AND COUNTY ROADS BEING IMPACTED BY FLASH FLOODING AND IMPASSABLE. |
| Apr 3, 6:05 PM EDT | FLASH FLOOD | Morehead, KY | MULTIPLES ROADS BECOMING IMPASSABLE ACROSS THE COUNTY. THESE INCLUDE OPEN FORK...DRY CREEK AND BIG PERRY. |
| Apr 3, 6:08 PM EDT | FLASH FLOOD | 3 E Mount Sterling, KY | 100 YARDS OF FLOWING WATER ABOUT 6 INCHES DEEP OVER SPENCER ROAD ON RT. 713. LOT OF WASHED OUT DRIVES. |
| Apr 3, 6:08 PM EDT | FLASH FLOOD | Bruin, KY | HWY 7 BECOMING IMPASSABLE DUE TO FLASH FLOODING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this flash flood warning; the first came 51 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.7 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 840 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- -55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
742
WGUS53 KJKL 032039
FFWJKL
KYC011-063-069-173-205-040030-
/O.NEW.KJKL.FF.W.0007.150403T2039Z-150404T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
439 PM EDT FRI APR 3 2015
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
FLEMING COUNTY IN EAST CENTRAL KENTUCKY...
MONTGOMERY COUNTY IN EAST CENTRAL KENTUCKY...
NORTHWESTERN ELLIOTT COUNTY IN EAST CENTRAL KENTUCKY...
BATH COUNTY IN EAST CENTRAL KENTUCKY...
ROWAN COUNTY IN EAST CENTRAL KENTUCKY...
* UNTIL 830 PM EDT
* AT 435 PM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
PRODUCING VERY HEAVY RAIN ACROSS THE WARNED AREA. UP TO AN INCH
AND A HALF OF RAINFALL IS EXPECTED BETWEEN 4:30 AND 6 PM. RUNOFF
FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING ALONG
SMALL STREAMS AND CREEKS...ROADS...AND ROADSIDE CULVERTS.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
MOUNT STERLING...MOREHEAD...FLEMINGSBURG...OWINGSVILLE...
MARSHALL...JEFFERSONVILLE...CAMARGO...SHARPSBURG...SALT LICK...
GRANGE CITY...ELIZAVILLE...PECKS RIDGE...LOWER SPENCER...BETHEL...
FOXPORT...FLAT CREEK...PRESTON...ODESSA...EWINGTON AND BRUIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3849 8359 3843 8358 3838 8345 3839 8340
3819 8327 3819 8324 3827 8317 3818 8305
3820 8304 3819 8299 3818 8299 3796 8398
3809 8407 3813 8406 3832 8384 3836 8392
3845 8398 3849 8393 3846 8385 3852 8365
$$
GEOGERIAN3 follow-up statements
097
WGUS73 KJKL 032204
FFSJKL
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
604 PM EDT FRI APR 3 2015
KYC011-063-069-173-205-040030-
/O.CON.KJKL.FF.W.0007.000000T0000Z-150404T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FLEMING KY-MONTGOMERY KY-ELLIOTT KY-BATH KY-ROWAN KY-
604 PM EDT FRI APR 3 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 PM EDT FOR
FLEMING...MONTGOMERY...NORTHWESTERN ELLIOTT...BATH AND ROWAN
COUNTIES...
AT 600 PM EDT...DOPPLER RADAR CONTINUED TO INDICATE SHOWERS AND
THUNDERSTORMS CONTAINING VERY HEAVY RAINFALL MOVING ACROSS THE
WARNED AREA. MANY ROADS HAVE BEEN REPORTED IMPASSABLE IN BATH AND
MONTGOMERY COUNTIES. THE THUNDERSTORMS WILL PRODUCE UP TO ANOTHER
INCH OF RAINFALL ACROSS THE WARNED AREA. FLASH FLOODING WILL
CONTINUE ALONG SMALL CREEKS AND STREAMS...ROADS...AND ROADSIDE
CULVERTS.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
MOUNT STERLING...MOREHEAD...FLEMINGSBURG...OWINGSVILLE...MARSHALL...
JEFFERSONVILLE...CAMARGO...SHARPSBURG...SALT LICK...GRANGE CITY...
ELIZAVILLE...PECKS RIDGE...LOWER SPENCER...BETHEL...FOXPORT...FLAT
CREEK...PRESTON...ODESSA...EWINGTON AND BRUIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 3849 8359 3843 8358 3838 8345 3839 8340
3819 8327 3819 8324 3827 8317 3818 8305
3820 8304 3819 8299 3818 8299 3796 8398
3809 8407 3813 8406 3832 8384 3836 8392
3845 8398 3849 8393 3846 8385 3852 8365
$$
GEOGERIAN859
WGUS53 KJKL 040020
FFWJKL
KYC011-063-069-173-205-040430-
/O.EXT.KJKL.FF.W.0007.000000T0000Z-150404T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
820 PM EDT FRI APR 3 2015
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
FLEMING COUNTY IN EAST CENTRAL KENTUCKY...
MONTGOMERY COUNTY IN EAST CENTRAL KENTUCKY...
NORTHWESTERN ELLIOTT COUNTY IN EAST CENTRAL KENTUCKY...
BATH COUNTY IN EAST CENTRAL KENTUCKY...
ROWAN COUNTY IN EAST CENTRAL KENTUCKY...
* UNTIL 1230 AM EDT
* AT 817 PM EDT...COUNTY DISPATCH STILL REPORTED ONGOING FLASH
FLOODING ACROSS PORTIONS OF THE WARNED AREA. WHILE THE HEAVIEST
RAINFALL HAS EXITED...EXCESSIVE RUNOFF FROM PREVIOUS HEAVY
RAINFALL WILL CONTINUE TO CAUSE FLASH FLOODING OF SMALL STREAMS
AND CREEKS...ROADS...AND ROADSIDE CULVERTS.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
MOUNT STERLING...MOREHEAD...FLEMINGSBURG...OWINGSVILLE...
MARSHALL...JEFFERSONVILLE...CAMARGO...SHARPSBURG...SALT LICK...
GRANGE CITY...ELIZAVILLE...PECKS RIDGE...LOWER SPENCER...BETHEL...
FOXPORT...FLAT CREEK...PRESTON...ODESSA...EWINGTON AND BRUIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 3849 8359 3843 8358 3838 8345 3839 8340
3819 8327 3819 8324 3827 8317 3818 8305
3820 8304 3819 8299 3818 8299 3796 8398
3809 8407 3813 8406 3832 8384 3836 8392
3845 8398 3849 8393 3846 8385 3852 8365
$$
GEOGERIAN070
WGUS73 KJKL 040340
FFSJKL
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1140 PM EDT FRI APR 3 2015
KYC011-063-069-173-205-040348-
/O.CAN.KJKL.FF.W.0007.000000T0000Z-150404T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FLEMING KY-MONTGOMERY KY-ELLIOTT KY-BATH KY-ROWAN KY-
1140 PM EDT FRI APR 3 2015
...THE FLASH FLOOD WARNING FOR FLEMING...MONTGOMERY...NORTHWESTERN
ELLIOTT...BATH AND ROWAN COUNTIES IS CANCELLED...
THE HEAVY RAIN HAS ENDED...AND FLASH FLOODING IS NO LONGER EXPECTED
TO POSE A THREAT. SLOWER RISE CREEK AND STREAM FLOODING HOWEVER WILL
CONTINUE THROUGH THE OVERNIGHT HOURS ACROSS THE AREA.
LAT...LON 3849 8359 3843 8358 3838 8345 3839 8340
3819 8327 3819 8324 3827 8317 3818 8305
3820 8304 3819 8299 3818 8299 3796 8398
3809 8407 3813 8406 3832 8384 3836 8392
3845 8398 3849 8393 3846 8385 3852 8365
$$
GEOGERIANWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Apr 3, 3:42 PM EDT, 57 minutes earlier.
Area forecast discussion, Apr 3, 3:42 PM EDT, 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 342 PM EDT FRI APR 3 2015 .SHORT TERM...(THIS EVENING THROUGH SATURDAY NIGHT) ISSUED AT 340 PM EDT FRI APR 3 2015 ...SEVERE WEATHER THREAT AND FLASH FLOOD THREAT FOR THIS EVENING... MCV THAT MOVED ACROSS THE AREA EARLY THIS AFTERNOON HAS EXITED THE STATE. AN OUTFLOW BOUNDARY FROM THIS SYSTEM HAS SERVED AS A FOCUS FOR CONVECTIVE DEVELOPMENT ALONG THE TN KY BORDER. ONE SEVERE THUNDERSTORM WARNING IS CURRENTLY IN EFFECT NORTH OF NASHVILLE UP AGAINST THE KY BORDER. ANOTHER FOCUS FOR CONVECTION HAS BEEN IN WESTERN KY AHEAD OF THE ADVANCING COLD FRONT. WHILE THERE HAS BEEN LITTLE SEVERE WEATHER WITH THIS SO FAR...WE DO EXPECT THE CONVECTION TO INCREASE IN INTENSITY AS IT MOVES EAST TOWARDS OUR AREA. SOME BREAKS IN CLOUDS ARE OCCURRING AHEAD OF THIS CONVECTION AND DEWPOINTS HAVE INCREASED INTO THE LOWER 60S ACROSS CENTRAL AND SOUTH CENTRAL KY. THE GREATEST SEVERE THREAT WILL LIKELY OCCUR WHERE THE CONVECTION ADVANCING EAST FROM WESTERN KY INTERSECTS WITH THE BOUNDARY ALONG THE TN KY BORDER. IT IS THIS AREA NEAR THE TN KY BORDER WHERE THE GREATEST TORNADO THREAT WILL EXIT. THE FLASH FLOOD THREAT WILL CONTINUE THIS EVENING AS WELL. EXPECT ANOTHER 1 TO 2 INCHES OF RAIN...AND MOST OF THAT COULD FALL WITHIN A COUPLE OF HOURS WITH THE STRONG TO SEVERE STORMS EXPECTED THIS EVENING. AFTER THE FRONTAL PASSAGE TONIGHT...MUCH COOLER AND DRIER AIR WILL POUR INTO THE AREA. FROST WILL BE POSSIBLE SATURDAY NIGHT INTO SUNDAY MORNING. .LONG TERM...(SUNDAY THROUGH FRIDAY) ISSUED AT 339 PM EDT FRI APR 3 2015 A VERY ACTIVE WEEK IS IN STORE. AFTER A DRY SUNDAY...THERE WILL BE A CHANCE FOR SHOWERS AND THUNDERSTORMS DAILY THROUGH THE COMING WEEK. THE PATTERN WILL CHANGE TO A WESTERN TROUGH WITH SW MOIST FLOW ACROSS THE AREA FOR THE ENTIRE WEEK. THE TROUGH FINALLY LIFTS OUT TOWARDS THE END OF THE WEEK. AT THE SURFACE A FRONT WILL WAVER IN AND NEAR THE OH VALLEY FOR MOST OF THE WEEK...WITH THE FRONT MOVING THROUGH AS A COLD FRONT...MAYBE...BY THE END OF THE WEEK. NEEDLESS TO SAY A VERY WET WEEK LOOKS TO BE IN STORE FOR THE AREA. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON) ISSUED AT 147 PM EDT FRI APR 3 2015 ANOTHER AREA OF SHOWERS AND A FEW THUNDERSTORMS IS MOVING ACROSS THE FORECAST AREA EARLY THIS AFTERNOON. AFTER THIS PASSES THERE WILL BE A SEVERAL HOUR PERIOD OF VFR CONDITIONS..BUT WITH GUSTY SOUTH TO SOUTHWEST WINDS OF 20 TO 30 KNOTS OCCURRING. STRONGER THUNDERSTORMS DEVELOPING IN WESTERN KY AHEAD OF A COLD FRONT WILL MOVE EAST AND AFFECT ALL TAF SITES EARLY THIS EVENING...GENERALLY AFTER 22Z. WITH THE PASSAGE OF THE STORMS WINDS WILL SHIFT TO THE NW. ALSO...AFTER THE STORMS PASS CEILINGS ARE EXPECTED TO GRADUALLY LOWER WITH MVFR TO IFR CEILINGS PREVAILING DURING THE OVERNIGHT PERIOD. HIGH PRESSURE WILL BUILD INTO KY ON SATURDAY BRINING CLEARING SKIES AND LIGHTER WINDS. ONCE THE LOW CLOUDS BREAK UP SATURDAY MORNING VFR CONDITIONS WILL PREVAIL THROUGH THE REST OF THE DAY. && .JKL WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 11 PM EDT THIS EVENING FOR KYZ044- 050>052-058>060-068-069-079-080-083>086-104-106>117-119-120. && SHORT TERM...SBH LONG TERM...SBH AVIATION...SBH
Hazardous weather outlook, Apr 3, 3:50 PM EDT, 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 350 PM EDT FRI APR 3 2015 KYZ044-050>052-058>060-068-069-079-080-083>086-104-106>117-119- 120-041200- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-ELLIOTT-MORGAN- JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-PERRY- CLAY-LESLIE-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO... JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD... IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BRODHEAD... MOUNT VERNON...MCKEE...ANNVILLE...BURNSIDE...SOMERSET...LONDON... MONTICELLO...STEARNS...WHITLEY CITY...CORBIN...WILLIAMSBURG... BARBOURVILLE...SANDY HOOK...WEST LIBERTY...PAINTSVILLE... CAMPTON...SALYERSVILLE...PRESTONSBURG...WHEELWRIGHT... BEATTYVILLE...JACKSON...HINDMAN...PIPPA PASSES...BOONEVILLE... HAZARD...MANCHESTER...HYDEN...INEZ...COAL RUN...ELKHORN CITY... PIKEVILLE...SOUTH WILLIAMSON 350 PM EDT FRI APR 3 2015 ...FLASH FLOOD WATCH IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. THUNDERSTORMS THIS EVENING MAY PRODUCE LARGE HAIL AND DAMAGING WINDS. HEAVY RAINFALL IS ALSO ANTICIPATED...WHICH COULD LEAD TO FLASH FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A POSSIBILITY OF FROST AND FREEZING TEMPERATURES LATE SATURDAY NIGHT INTO EARLY SUNDAY MORNING. THUNDERSTORMS WILL BE POSSIBLE FROM MONDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY INSTANCES OF FLOODING... HAIL...OR DAMAGING WIND TODAY AND TONIGHT. KYZ087-088-118-041200- BELL-HARLAN-LETCHER- INCLUDING THE CITIES OF...MIDDLESBORO...PINEVILLE...CUMBERLAND... HARLAN...JENKINS...WHITESBURG 350 PM EDT FRI APR 3 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. THUNDERSTORMS THIS EVENING MAY PRODUCE LARGE HAIL AND DAMAGING WINDS. HEAVY RAINFALL IS ALSO POSSIBLE...THAT COULD RESULT IN PONDING OF WATER IN POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A POSSIBILITY OF FROST AND FREEZING TEMPERATURES LATE SATURDAY NIGHT INTO EARLY SUNDAY MORNING. THUNDERSTORMS WILL BE POSSIBLE FROM MONDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY INSTANCES OF HAIL OR DAMAGING WIND TODAY AND TONIGHT. SBH
In the hours before
Local storm report, Apr 3, 1:47 PM EDT, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
147 PM EDT FRI APR 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM FLOOD MINNIE 37.47N 82.75W
04/03/2015 FLOYD KY LAW ENFORCEMENT
WATER FROM LEFT FORK OF BEAVER CREEK OVER THE MINNIE
BRIDGE OFF HIGHWAY 122.
&&
ABELocal storm report, Apr 3, 2:08 PM EDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
208 PM EDT FRI APR 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0206 PM FLOOD BOWEN 37.84N 83.77W
04/03/2015 POWELL KY TRAINED SPOTTER
HWY 15 HAS A FOOT OF STANDING WATER OVER IT AND HWY 613
NOW HAS AROUND FIVE FEET OF WATER OVER IT.
&&
ABELocal storm report, Apr 3, 3:18 PM EDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
318 PM EDT FRI APR 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 AM FLOOD 6 WSW OWINGSVILLE 38.10N 83.86W
04/03/2015 MONTGOMERY KY PUBLIC
CREEK/STREAM OUT OF BANKS. PONDING ON AREA ROADWAYS.
&&
TBREWERLocal storm report, Apr 3, 3:26 PM EDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
326 PM EDT FRI APR 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 AM FLASH FLOOD 1 N IRVINE 37.71N 83.97W
04/03/2015 ESTILL KY EMERGENCY MNGR
FLOODING WITH WATER IN THE GYM OF ESTILL SPRINGS
ELEMENTARY SCHOOL. ALSO THE FOLLOWING ROADS WERE AFFECTED
BY FLOODING COW CREEK ROAD, MILLERS CREEK ROAD, KIRKLAND
AVE, WHITE OAK ROAD AT SUNRISE, MCKEE ROAD AT THE 9 MILE
MARKER, WINCHESTER ROAD AT PATRICKS GROCERY, WINCHESTER
ROAD AT DRY RIDGE, WALLING ROAD, AND REDLICK ROAD.
&&
TBREWERLocal storm report, Apr 3, 3:27 PM EDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
327 PM EDT FRI APR 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 AM DEBRIS FLOW 1 N IRVINE 37.71N 83.97W
04/03/2015 ESTILL KY EMERGENCY MNGR
MUDSLIDE AT BARNES MOUNTAIN ROAD.
&&
TBREWERSpecial weather statement, Apr 3, 4:39 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
439 PM EDT FRI APR 3 2015
KYZ044-050>052-060-104-106-032130-
BATH-MENIFEE-ROWAN-MORGAN-ELLIOTT-MONTGOMERY-FLEMING-
439 PM EDT FRI APR 3 2015
...A STRONG THUNDERSTORM WILL AFFECT BATH...MENIFEE...ROWAN...
MORGAN...ELLIOTT...MONTGOMERY...FLEMING...
AT 437 PM EDT...A STRONG THUNDERSTORM WAS NEAR WINCHESTER...OR 10
MILES WEST OF MOUNT STERLING...MOVING EAST AT 60 MPH.
WINDS IN EXCESS OF 35 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MOUNT STERLING...MOREHEAD...OWINGSVILLE...SANDY HOOK...FRENCHBURG...
MARSHALL...JEFFERSONVILLE...CAMARGO...SALT LICK...LOWER SPENCER...
HAYS CROSSING...WAGNER STORE...LYTTEN...WRIGLEY...FLAT CREEK...
BOURBON FURNACE...PRESTON...EWINGTON...SIDEVIEW AND LITTLE SANDY.
THIS INCLUDES INTERSTATE 64 IN EASTERN KENTUCKY BETWEEN MILE MARKERS
105 AND 149.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. FLOODING IS ALSO POSSIBLE. DO
NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
CONDITIONS CAN DETERIORATE RAPIDLY IN THUNDERSTORMS. BE PREPARED FOR
PONDING OF WATER ON ROADWAYS. SLOW DOWN AND ALLOW EXTRA TIME WHEN
TRAVELING.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT FOR SOUTHEASTERN
KENTUCKY.
&&
LAT...LON 3821 8330 3819 8326 3820 8323 3824 8322
3827 8318 3823 8312 3802 8306 3793 8395
3794 8397 3812 8408 3815 8403 3830 8333
TIME...MOT...LOC 2037Z 257DEG 52KT 3802 8413
JPThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 2:05 AM EDT | Special Weather Statement | JKL | Bath, Menifee, Montgomery, Rowan | 25 min |
| Apr 3, 2:27 AM EDT | Areal Flood Advisory | JKL | Bath, Fleming, Menifee, Montgomery, Powell, Rowan | 3 hr |
| Apr 3, 2:41 AM EDT | Special Weather Statement | JKL | Bath, Elliott, Lee, Menifee, Montgomery, Morgan and 3 more | 34 min |
| Apr 3, 3:07 AM EDT | Areal Flood Advisory | JKL | Elliott, Estill, Jackson, Lee, Menifee, Morgan and 3 more | 3 hr |
| Apr 3, 3:20 AM EDT | Special Weather Statement | JKL | Johnson, Magoffin, Martin, Wolfe | 40 min |
| Apr 3, 4:01 AM EDT | Areal Flood Advisory | JKL | Breathitt, Floyd, Johnson, Knott, Lee, Magoffin and 5 more | 3 hr |
| Apr 3, 4:43 AM EDT | Flash Flood Warning | JKL | Estill, Menifee, Montgomery, Powell, Wolfe | 3 hr |
| Apr 3, 5:52 AM EDT | Areal Flood Advisory | JKL | Estill, Lee, Menifee, Montgomery, Powell, Wolfe | 3 hr |
| Apr 3, 6:39 AM EDT | Flash Flood Warning | JKL | Breathitt, Estill, Lee, Wolfe | 4 hr |
| Apr 3, 7:06 AM EDT | Areal Flood Advisory | JKL | Breathitt, Floyd, Knott, Lee, Magoffin, Morgan and 3 more | 3 hr |
| Apr 3, 7:18 AM EDT | Areal Flood Advisory | JKL | Bath, Fleming, Menifee, Montgomery, Rowan | 3 hr |
| Apr 3, 7:21 AM EDT | Flash Flood Warning | JKL | Fleming | 3 hr |
| Apr 3, 7:35 AM EDT | Flash Flood Warning | JKL | Breathitt, Clay, Estill, Jackson, Laurel, Lee and 5 more | 3 hr |
| Apr 3, 7:40 AM EDT | Flash Flood Warning | JKL | Breathitt, Floyd, Johnson, Knott, Magoffin, Martin and 4 more | 5 hr |
| Apr 3, 7:47 AM EDT | Flash Flood Warning | JKL | Bath, Elliott, Estill, Menifee, Montgomery, Morgan and 3 more | 3 hr |
| Apr 3, 8:16 AM EDT | River Flood Advisory | JKL | Estill, Powell | 48 hr |
| Apr 3, 9:08 AM EDT | Areal Flood Warning | JKL | Elliott, Johnson, Magoffin, Martin, Morgan, Pike | 3 hr |
| Apr 3, 9:09 AM EDT | River Flood Warning | JKL | Estill, Powell | 54 hr |
| Apr 3, 9:28 AM EDT | River Flood Warning | JKL | Estill | 57 hr |
| Apr 3, 9:31 AM EDT | River Flood Warning | JKL | Lee | 30 hr |
| Apr 3, 10:07 AM EDT | Areal Flood Warning | JKL | Bath, Elliott, Estill, Fleming, Lee, Menifee and 5 more | 24 hr |
| Apr 3, 10:11 AM EDT | Areal Flood Warning | JKL | Breathitt, Estill, Jackson, Lee, Owsley, Pulaski and 2 more | 23 hr |
| Apr 3, 12:17 PM EDT | Areal Flood Warning | JKL | Breathitt, Floyd, Knott, Magoffin, Pike | 21 hr |
| Apr 3, 2:41 PM EDT | River Flood Advisory | JKL | Magoffin | 9 hr |
| Apr 3, 3:35 PM EDT | Areal Flood Warning | JKL | Elliott, Johnson, Magoffin, Martin, Morgan | 17 hr |
| Apr 3, 4:39 PM EDT | Special Weather Statement | JKL | Bath, Elliott, Montgomery, Rowan | 51 min |
| Apr 3, 4:48 PM EDT | Special Weather Statement | JKL | Breathitt, Lee | 27 min |
| Apr 3, 5:09 PM EDT | Special Weather Statement | JKL | Breathitt, Magoffin | 36 min |
| Apr 3, 5:12 PM EDT | Special Weather Statement | JKL | Bath, Menifee, Montgomery, Rowan | 33 min |
| Apr 3, 5:22 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Menifee, Montgomery, Morgan, Rowan | 23 min |
| Apr 3, 5:27 PM EDT | Special Weather Statement | JKL | Estill, Lee, Powell, Wolfe | 18 min |
| Apr 3, 5:31 PM EDT | Special Weather Statement | JKL | McCreary, Whitley | 29 min |
| Apr 3, 5:41 PM EDT | Flash Flood Warning | JKL | Bath, Elliott, Johnson, Menifee, Montgomery, Morgan and 1 more | 4 hr |
| Apr 3, 5:47 PM EDT | Special Weather Statement | JKL | Elliott, Menifee, Morgan | 43 min |
| Apr 3, 6:00 PM EDT | Special Weather Statement | JKL | Bell, Whitley | 45 min |
| Apr 3, 6:17 PM EDT | Special Weather Statement | JKL | Bath, Fleming, Rowan | 43 min |
| Apr 3, 6:21 PM EDT | Special Weather Statement | JKL | Elliott, Johnson, Martin, Morgan | 39 min |
| Apr 3, 6:27 PM EDT | Severe Thunderstorm Warning | JKL | Elliott, Johnson, Martin, Morgan | 33 min |
| Apr 3, 6:43 PM EDT | Flash Flood Warning | JKL | Martin | 3 hr |
| Apr 3, 6:57 PM EDT | River Flood Warning | JKL | Magoffin | 13 hr |
| Apr 3, 7:18 PM EDT | Areal Flood Advisory | JKL | Bell, Knox, McCreary, Wayne, Whitley | 4 hr |
| Apr 3, 7:35 PM EDT | Flash Flood Warning | JKL | Estill, Lee, Menifee, Powell, Wolfe | 3 hr |
| Apr 3, 7:45 PM EDT | Special Weather Statement | JKL | Elliott, Johnson, Magoffin, Menifee, Morgan, Powell and 1 more | 45 min |
Nearby
Flash Flood Warnings in Kentucky, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.